Adverse Events Reporting
The ASRS Research and Safety in Therapeutics (ReST) Committee is dedicated to keeping you apprised of adverse events (AEs) associated with all retina drugs and devices. Our peer-to-peer reporting system serves as a post-market data and safety monitor to help protect patients.
The committee works closely with the US Centers for Disease Control and Prevention (CDC) and the Food and Drug Administration (FDA) to identify and investigate AEs.
The ReST Committee has investigated numerous AEs and has alerted ASRS members about events ranging from cases of ocular inflammation/noninfectious endophthalmitis following intravitreal injections to cases of suspected fungal endophthalmitis following adjuvant-assisted vitrectomy procedures.
Report AEs to the ReST Committee
If any of your patients experience an adverse event, report it to the ReST Committee as soon as possible. A ReST Committee member will follow up with you to gather detailed information about the AE, work with industry where appropriate, and assess whether the situation warrants an alert to ASRS members.
In addition, please report all adverse events to the manufacturer and FDA Medwatch.
The ReST Committee generates member alerts, conducts literature reviews and drafts white papers and articles to provide members with timely information about emerging events and developments that may impact patient safety.
- Merge Healthcare Issues Important Safety Warning Concerning Eye Station Jan 11, 2019
- Allergan Announces Voluntary Recall of 22 Lots of Ozurdex in the US Jan 4, 2019
- Genentech Warns Physicians of Counterfeit Lucentis Entering the United States Nov 16, 2018
- Member Alert: Avella Specialty Pharmacy Recalls 1 Lot of Bevacizumab Nov 5, 2018
- Allergan Investigating Silicone Particle Found During Routine Manufacturing Inspection Oct 15, 2018
- FDA: Avastin, Other Compounded Products Voluntarily Recalled by Ranier's Rx Laboratory Jul 30, 2018
- FDA Announces 2 Recalls of Sterile Injectables April 13, 2018
- BD Issues Statement on Incidence of Inflammation Following EYLEA Injections Mar 5, 2018
- Regeneron Releases Statement on Incidence of Inflammation Following Eylea Injections Mar 2, 2018
- Update on Intraocular Inflammation after Eylea Injection Jan 31, 2018
- Member Update: Inflammation after Intravitreal Aflibercept Jan 2, 2018
- Member Alert: PharMEDium Services Recalls Compounded Bupivacaine Jan 2, 2018
- Member Alert: Inflammation after intravitreal aflibercept Oct 13, 2017
- ReST Committee Reviews YAG Vitreolysis of Visually Significant Floaters Feb 22, 2017
Member Alert: Silicone Oil Droplets Aug 16, 2016
- Rare, Serious Condition Can Affect Patients Following Uncomplicated Cataract Surgery—Exploring Possible Link to Vancomycin August 27, 2015
- White paper: A Review of the Frequency and Possible Pathogenesis of Sterile Endophthalmitis Associated With Intravitreal Injections
- Report and talking points: MMWR Notes and CDC Talking Points from the Field: Fungal Endophthalmitis
- Retina Times article: Considerations for chromovitrectomy: Implications of endophthalmitis outbreak associated with Brilliant Blue G
Geoffrey G. Emerson, MD, PhD, Chair
Netan Choudhry, MD, FACS(C)
Harry W. Flynn Jr, MD
Sunir J. Garg, MD, FACS
Roger A. Goldberg, MD, MBA
Paul Hahn, MD, PhD
Stephen J. Kim, MD
Jennifer I. Lim, MD
Joel Pearlman, MD, PhD
Eric W. Schneider, MD
Michael A. Singer, MD
Homayoun Tabandeh, MD
Andre J. Witkin, MD
Robert W. Wong, MD
Charles C. Wykoff, MD, PhD